MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X50MM TL17MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X50MM TL17MM; SCREW, FIXATION, BONE
Model Number 604650
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that cannulated screw, partially threaded asnis iii ø4.0x50mm tl17mm was alleged of ¿implant - deformation intra-operative¿ could be confirmed, since the product was returned and was found to be broken.The device inspection revealed the following: the received screws head shows stripped at the head position and further no any damage was found.The edges of the hexagon deformed due to improper insertion of the screw driver.The surface of the head shows that there was a misalignment during screw insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The ifu clearly states that ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.' the implant extraction set states that ¿to avoid damaging the screw, make sure the screwdriver is in line with the screw axis and fully inserted.Never use a worn or damaged screwdriver to remove screws.It is recommended that the solid screwdriver be used for screw removal.Strong bone formation around the implant is possible in the pediatric cases using partially threaded screws.This may lead to difficult implant removal with an increased risk of screw head breakage or stripping of screw hexagonal head.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused by wrong positioning / misalignment between implants leads to strip -off.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Customer informed to sales rep that f&a operation to young male patient.Two screws failed, one was bend and the other one was snap off before it was completely in its place.Surgical delay was approximately 15 minutes.Customer changed the screws.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X50MM TL17MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10099048
Report Number0008031020-2020-01532
Device Sequence Number16974412
Product Code HWC
UDI-Device Identifier04546540089854
UDI-Public04546540089854
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number604650
Device Catalogue Number604650
Device Lot NumberD37617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1